MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-35018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Vasoconstriction (2126)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the stent remains implanted in the patient and there was no device malfunction reported, the delivery system was not requested for return.Ischemia is captured in the risk assessment as a known potential harm.Ischemia is labeled in the cobra pzf¿ css (us commercial) instructions for use as a known potential adverse event.The investigation is not yet complete.A follow-up report with additional relevant information will be submitted.
 
Event or Problem Description
A (b)(6) male patient with a medical history of coronary artery disease (cad) and hypertension presented on (b)(6) 2019 for planned percutaneous coronary intervention (pci) for treatment of a heavily calcified lesion in the moderately tortuous left circumflex (lcx) coronary artery.Access was gained via right radial approach.The physician had difficulty engaging the left coronary artery to perform the angioplasty, due to the moderate vessel tortuosity, but pre-dilation was ultimately performed.A 3.5 x 18mm cobra pzf¿ nanocoated coronary stent system was advanced to the mid/distal portion of the lcx and the stent was deployed just beyond the heavily calcified portion of the vessel.Several inflations were performed then the balloon catheter was withdrawn.Upon withdrawal of the cobra delivery system, timi 0 flow was noted.A 3.5 x 12mm balloon catheter was advanced to inflate the lesion just proximal to the implanted cobra stent.After the vessel regained timi 3 flow, the physician elected to use a 4.00 x 24mm cobra pzf¿ stent system for the proximal/mid portion of the lcx to treat the remaining uncovered portion of the heavily calcified lesion.The 4.00 x 24mm cobra pzf¿ stent system was advanced proximal to the lesion.Using force, the stent did not cross the lesion and the stent catheter was withdrawn over the guide wire.The undeployed stent was re-prepped with no visible issues at that time.The same cobra stent was inserted a 2nd time with help of the guideliner but was still unable to cross the lesion.The cobra stent system was withdrawn; a stent strut was visibly flared.The physician removed the guideliner, wire, and guide catheter and switched to an ebu 4.0 guide catheter.After pre-dilation a 4.00 x 24mm cobra pzf¿ stent was easily advanced and implanted at the lesion with a wonderful result and no complication.There were no reported adverse patient sequelae.Additional information has been requested.
 
Event or Problem Description
A 69-year-old male patient with a medical history of coronary artery disease (cad) and hypertension presented on 22-aug-2019 for planned percutaneous coronary intervention (pci) for treatment of a heavily calcified lesion in the moderately tortuous left circumflex (lcx) coronary artery.Access was gained via right radial approach.The physician had difficulty engaging the left coronary artery to perform the angioplasty, due to the moderate vessel tortuosity, but pre-dilation was ultimately performed.A 3.5 x 18mm cobra pzf¿ nanocoated coronary stent system was advanced to the mid/distal portion of the lcx and the stent was deployed just beyond the heavily calcified portion of the vessel.Several inflations were performed then the balloon catheter was withdrawn.Upon withdrawal of the cobra delivery system, timi 0 flow was noted; the physician suspects cause of timi 0 flow was vasospasm.A 3.5 x 12mm balloon catheter was advanced to inflate the lesion just proximal to the implanted cobra stent.After the vessel regained timi 3 flow, the physician elected to use a 4.00 x 24mm cobra pzf¿ stent system for the proximal/mid portion of the lcx to treat the remaining uncovered portion of the heavily calcified lesion.The 4.00 x 24mm cobra pzf¿ stent system was advanced proximal to the lesion.Using force, the stent did not cross the lesion due to the prior vasospasm; the stent catheter was withdrawn over the guide wire without difficulty.The undeployed stent was re-prepped with no visible issues at that time.The same cobra stent was inserted a 2nd time with help of the guideliner but was still unable to cross the lesion.The cobra stent system was withdrawn; a stent strut was visibly flared.The physician removed the guideliner, wire, and guide catheter and switched to an ebu 4.0 guide catheter.After pre-dilation a 4.00 x 24mm cobra pzf¿ stent was easily advanced and implanted at the lesion with a wonderful result and no complication.There were no reported adverse patient sequelae.No additional information was provided.
 
Additional Manufacturer Narrative
H2 additional information: -b5 revised -e1, e2, and e3 revised - h6 coding revised as the stent remains implanted in the patient and there was no device malfunction reported, the delivery system was not requested for return.Vasoconstriction is captured in the risk assessment as a known potential harm.Vasoconstriction is labeled in the cobra pzf¿ css (us commercial) instructions for use as a known potential adverse event.The investigation determined that a definitive conclusive cause is not able to be assigned to the reported no flow due to suspected vasoconstriction.Causes of vasoconstriction can be multi-factorial and may include abrading of vessel by stent system or other device(s), and / or expansion of vessel area outside of target lesion during stent deployment or balloon dilatation.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
MDR Report Key9191677
Report Number3009306400-2019-00055
Device Sequence Number14393592
Product Code MAF
UDI-Device Identifier00879397000869
UDI-Public(01)00879397000869(17)201231(10)1712284004
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number170-03-35018
Device Catalogue Number170-03-35018
Device Lot Number1712284004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 PROWATER PCI WIRE 180CM (ASAHI); 6F EBU 3.5 GUIDECATHETER (MEDTRONIC); 6F SLENDER SHEATH (RADIAL ACCESS); NC EUPHORA 3.5 X 12MM PCI BALLOON (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR